Aspirin side effects: Four warning signs of bleeding in the stomach
Often hailed a “wonder” drug for its multiple-purpose use, aspirin can lead to a dangerous side effect. Harvard Medical School pointed out that the painkiller can lead to internal stomach bleeding. Aspirin inhibits helpful substances that protect the stomach’s delicate lining. Dr Christopher Cannon – a cardiologist at Brigham and Women’s Hospital – shared a warning.
Anybody who takes low-dose aspirin everyday need to tell their doctor as soon as your stomach starts to bother you.
With minor bleeding, a blood test might reveal a low red blood cell count, medically referred to as anaemia.
A loss of red blood cells means less oxygen can be transported around to major organs, explained the NHS.
“It is measured in the blood by the level of haemoglobin, sometimes called ‘Hb’,” the national health service elaborated.
READ MORE: Pfizer vaccine: Rates of deep vein thrombosis and thrombocytopenia after vaccine increase
Signs of anaemia:
- Shortness of breath
- Fast or irregular heartbeat
- Pounding or “whooshing” in your ears
- Cold hands or feet
- Pale or yellow skin
- Chest pain
- Lack of concentration.
With more serious internal bleeding, Dr Cannon pointed out that you will notice your bowel movements have changed.
To be specific, stools will turn black and smelly if you’re suffering from internal bleeding.
In rare cases, internal bleeding can cause a person to vomit blood, which requires an urgent ring to 999.
To help mitigate the risks of internal bleeding, people who the aspirin are encouraged to do so with food.
Consuming aspirin with food will help to protect the stomach lining.
Furthermore, people who take aspirin should refrain from taking noneseroidal anti-inflammatory drugs, such as ibuprofen and naproxen.
It’ll also help for anybody taking aspirin – and even for people who don’t take the painkiller – to only drink alcohol in moderation.
Types of aspirin
There are standard aspirin tablets, soluble tablets, and “enteric coated” tablets.
“Enteric tablets have a special coating that may make them gentler on your stomach,” said the NHS.
“Do not chew or crush them because it will stop the coating working.”
We are now on Telegram. Click here to join our channel (@TechiUpdate) and stay updated with the latest Technology headlines.
For all the latest Health News Click Here